Grande Prairie RCMP have sent out a warning after seven overdose calls to police and EMS between 5 p.m. Tuesday and 8 a.m. Wednesday.
RCMP say they will not be releasing specific details on the calls, citing patient confidentiality rules.
They do say they have seen an increase in potency with street drugs lately and the drugs are often mixed with fentanyl.
Police are asking those who use illegal drugs to be very careful with what they buy and how it is used.
“If you are going to use drugs, we urge you to please take steps to reduce your risk of harm,” says Dr. Albert de Villiers, Medical Officer of Health – AHS. “Don’t use fentanyl, or any other drug, while alone; start using in small amounts and avoid speedballing; always carry a naloxone kit, and finally: call 911 if you or someone around you suspects a person is experiencing an overdose. That call can save a life.”
Overdose symptoms include:
- breathing slowly or not breathing at all;
- nails and/or lips are blue;
- choking or throwing up;
- making gurgling sounds;
- skin is cold and clammy.